severe pain everywhere with prostate cancer?

Posted by rick42wood @rick42wood, Jan 21 10:17pm

Hi group
I am 74 years old and was diagnosed with prostate cancer about 2 1/2 years ago. I am being treated with Erleada and Hormone injections. I also take Methadone for lower back pain which may or may not be related. All of a sudden about a month ago I started to experience pain everywhere, In my muscles and joints especially my calves and upper arms. Nothing helps except a hot bath but only while I'm in it. I get no sleep and dread going to bed. I basically can't do anything. Does this sound familiar to anybody?

Interested in more discussions like this? Go to the Prostate Cancer Support Group.

Not a doc by any means, but, I wonder if you might want to talk about the mixture of meds with your doc.

The pain you're describing sounds like the pain of withdrawal from drug use. If you have been taking Methadone for some time for the pain (before the anti cancer meds) I wonder if the those anti cancer meds are blocking the methadone. Having spoken to a lot of drug addicts over my life, (story for another time) they tell me withdrawal from methadone is worse than withdrawal from the original drugs they were on. One of the things said to me was that the pain gets "deep into your bones" which is what made me think of this possibility.

Just a wild shot in the dark there….I've never taken Erleada. Maybe someone with experience using your antic cancer drugs may have a better answer.

REPLY

I was on Erleada and lupron ADT for a year. I had a little joint pain, a small rash and no energy and little sleep, but the side effects were livable. I think that you need to speak to your doctor as the side effects that you are experiencing are severe and I suspect unusual and might be related to methadone . My daughter in law unsuccessfully tried to get off of methadone and she could hardly walk or move. You might need an adjustment in pain medication, but doctors today might be afraid to prescribe that. I wish you the best and a pain solution!

REPLY

Hi @rick42wood, just checking in. Did you see the helpful suggestions by @web265 and @hbp? Have you asked to see a pain management specialist?

REPLY

Yes I have seen a pain management specialist. He just recommended that I increase my Metadol and take Tylenol maximum dose per day. Pain is a little less but I stagger for a while in the morning.

REPLY

Rick you might try arthritis strength 8 hour 650mg tylenol, it is considerably stronger than regular or extra strength tylenol and it made a difference with me. It is every 8 hours so do not take more often than that Good luck

REPLY
Please sign in or register to post a reply.